# SDR LNOS2013FA0000765

- Difficulty date: December 10, 2013
- Submitted: December 20, 2013
- Operation: General aviation
- Aircraft: N348ME
- Make and model: Cessna 172S
- Aircraft serial: 172S8582
- Engine: Lyc IO360L2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Baffle
- Condition: Broken
- Location: Engine
- Part time: 134 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED A BURNING ODOR DURING CLIMBOUT.  LOW VOLTAGE WARNING ANNUNCIATOR WAS ON.  DURING INSPECTION IT WAS DETERMINED THAT THE ENGINE BAFFLE HAD BROKEN, ALLOWING CONTACT WITH THE ALTERNATOR TERMINALS.  "B" TERMINAL WAS BURNED AND SHOWED SIGN OF CONTACT WITH BAFFLE.  REPAIRED BAFFLE AND REPLACED ALTERNATOR.  OPS CHECK SATISFACTORY.  RETURNED TO SERVICE.
